AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
\(q\)-Difference Operators, Orthogonal Polynomials, and Symmetric Expansions
Douglas Bowman, University of Illinois, Urbana, IL

Memoirs of the American Mathematical Society
2002; 56 pp; softcover
Volume: 159
ISBN-10: 0-8218-2774-X
ISBN-13: 978-0-8218-2774-1
List Price: US$51
Individual Members: US$30.60
Institutional Members: US$40.80
Order Code: MEMO/159/757
[Add Item]

We explore ramifications and extensions of a \(q\)-difference operator method first used by L.J. Rogers for deriving relationships between special functions involving certain fundamental \(q\)-symmetric polynomials. In special cases these symmetric polynomials reduce to well-known classes of orthogonal polynomials. A number of basic properties of these polynomials follow from our approach. This leads naturally to the evaluation of the Askey-Wilson integral and generalizations. We also find expansions of certain generalized basic hypergeometric functions in terms of the symmetric polynomials. This provides us with a quick route to understanding the group structure generated by iterating the two-term transformations of these functions. We also lay some infrastructure for more general investigations in the future.


Graduate students and research mathematicians interested in special functions and combinatorics.

Table of Contents

  • Introduction and preliminaries
  • New results and connections with current research
  • Vector operator identities and simple applications
  • Bibliography
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia